MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON LAUREATE SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON LAUREATE SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750541
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that fluidics management system were not connected properly with irrigation/aspiration and phaco handpiece during surgery.The surgery was completed after replacing the product with new one.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Two used fluidics management system (fms) were visually inspected.The samples were tested on a console.Sample one, the blue female fitting was not on the aspiration tubing in the returned condition.The distal end of the aspiration line did not show a machine straight cut, and was half an inch shorter than the irrigation line.Sample two, the ball in the drip chamber check valve moved freely per specification.The sample primed and tuned successfully.No message code, no fluid or air leaks were found on the cassette, and no defects were found.The irrigation and aspiration fittings were intact.No detachment occurred from the handpiece during tuning process.The aspiration and irrigation fittings (sample 1 and 2) could be connected firmly and securely on the handpiece.Sample two met specification; however for sample one the root cause is unknown.Although the luer was missing in the returned condition, the aspiration line was wet and there were marks on the tubing which suggests the luer was on the tubing at some point when the fms was being used.In addition, the witness marks on the tubing serves as proof that the luer was in fully in the tubing.In the returned condition, it is not possible to determine at what point the luer was removed/detached from the tubing.This complaint has been reviewed and it is determined that no further actions will be pursed at this time.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LAUREATE SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17468656
Report Number1644019-2023-00997
Device Sequence Number7493763
Product Code LRO
UDI-Device Identifier00380657505418
UDI-Public00380657505418
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number8065750541
Device Lot Number1564VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown